Jump to content

Search the Community

Showing results for tags 'emotional numbness'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 4 results

  1. ADMIN NOTE Also see: Emotional numbness on and off drugs Creating a new self after withdrawal Post by BrassMonkey How many of you, apart from the whole gamut of other symptoms, are suffering from emotional numbness as of present? How does it manifest in your case?
  2. Hi, I took an SSRI (ecitalopram 5mg) which I think I did not need as I was all right and a friend of mine (doctor) gave me that nasty med. I remained on it for 3 months and then tapered it off in the coming 3 months. For two or 3 months I was ok but after that I developed moderate sexual dysfunction. The doctor gave me levosulphride (antipsychotic) along with some other supplements but there was no improvement so I quit taking those medicines and now for the last 1 and a half month I have developed emotional numbness/apathy. It was an intolerable situation for me and I was very much worried bcz of it. I could not stay calm and was on pins and needles. Since quitting that ssri my condition has gradually deteriorated. I started taking bupropion and alprazolam but no effect however I feel calm now and am not very much worried about my condition. I don't know whether this calm is because of anti-anxiety med (alprazolam) or I have just got used to being emotionally numb. Now I have a few questions. 1. I quit SSRI 8 months ago, and developed emotional numbness last month. Could it be because of levodulphride that I took a month ago (for 25 days and went off it cold turkey) or it is because of SSRI that I quit 8 months ago? 2. Since quitting ssri my condition has gradually deteriotarted. Can it further worsen??? 3. Should I go off all my meds?(bupropion+alprazolam) as they have not helped except giving me some energy and relieving my tension and worried state of mind. I want to allow my brain to heal itself on its own as i have been told that our brains are neuroplastic. 4. My pssd and apathy are not severe. Can it worsen over time? 5. Will this emotional numbmess ever go away?? Plz comment.
  3. Hi everyone, I have looked everywhere to find information on some very wierd symtoms I have experience for months now.. I haven't been able to find anything so I turn to you good people on SA again. I already have a very tough time to express emotions - one of my main symtoms - but I also experience something I think is called emotional incontinence: I wake with a really bad brain fog (it's worse in the morning) and feel really depressed so I cry a little. 1-2 hours later my brain is running 1000 mph and I feel super speed up, like I'm on cocaine or manic. When I'm in this state (which can last for hours to a whole day) my brain is feeding me with emotions and feelings that are completely out of context. I experience something I would like to call "false positive emotions" as if my brain is trying to make me believe everything is fine.. I get revved up and want to do things but I cannot capitalize on it because of my extreme brain fog and really bad visual symtoms.. This can go on for days and then BOOM! reality comes back and I feel like my normal self, although with severe withdrawal symtoms. This is scaring me a lot because I don't recognize myself, my thoughts or my actions when this happens. I try to control it but I can't, its like I'm manic and my brain tricks me to belive o am healthy and ok although I'm not. I can't even go outside for 5 minutes, I've been homebound due to wd for 6 months and my brain fog is so bad I'm fearing that I have alzheimers or something. I've never been in a worse shape in my entire life but still when I go manic it's like I loose control of reality. Please tell me you have heard this before, or that it's a common wd symtom I am so scared that I'm gonna loose it and be stuck in that manic bubble forever..
  4. Hi, my name is Adrian, I am a 35 year old male from Australia. My story is about emotional numbness/anhedonia, but first here's a bit about me. PLEASE READ THIS, because I am proof you can recover from prescription withdrawal. I was taking Xanax for years, since I was 17 for about 5 years, and a lot! about 10mg a day. I quit over the course of a month and went into severe withdrawal, had every symptom in the book, and I mean EVERY!!! recovered over 4 years and continued to get better over the next 10. Went on to own my own business, became an international edcator, exercise freak running 11k a day. YOU CAN RECOVER, AND YOU WILL. But this is not the story. 1 year ago I pushed things way to hard, exercised and dieted too much, took on too much with work, and one day I snapped. Started having panic attacks every day, the fatigue got very bad and I had to stop work for almost 3 months. Didnt want medication so I kept fighting getting nowhere. The emotional numbness was starting to set in for moments, but it scared me and sent me into another panic attack and so the snowball began. Took a better blocker propranolol, all it did was make me completely emotionally numb, which would wear off when the medication wore off. Took ativan and klonopin, had adverse reactions to them (probably as a result of my previous history with meds and withdrawal) Started taking citalopram, became extremely fatigued, walking off balance (I think afer previous meds and withdrawal you become hyper sensitive to more meds) so I tapered off after 6 weeks. Thats when the emotional numbness completely set in. Cant feel a thing, almost no emoton, no physical sensation to things like massage. Every few days, if I do positive thinking and talk to myself or go out for walks and smell flowers, and tell myself its just my body's way of protecting itself, I get a rush of adrenaline and im less numb than before. This brings me to the conclusion that the emotional numbness is your body's way of healing, don't be frightened of it! If I focus on it it gets a lot worse, ive had periods of feeling ABSOLUTELY NOTHING! If I talk to myself and tell my self thats its ok, I start to feel a little bit better. I feel that my physical symptoms are going away with the numbness. My burning and tingling feet are healing, my fatigue is lifting, no more headaches (the tension headaches were every day and I could hardly open my eyes) I am keen to hear feedback from others, and I would like to provide others with hope and insight. I have been able to reurn to work and move on with my life. Don't underestimate your body and brain, it will do what it needs to to get you better, and if that means shutting off your emotions for a time it will! The brain is very adaptable, during my first withdrawal and recovery, the more I looked at my symptoms as signs of recover the quicker I got better. I power walked every day, and yes, it started as not even being able to get to the end of the street and back and then sleeping for hours, but it ended up at running a kilometer in under 4 mins and doing marathons! I know this post is all over the place but I have a lot to say, and I am a survivor, and I want to continue to survive, so anyone with stories of recover or insight into emotional numbness please correspond with me. Love to you all. P.s who is Allostrata? (spelling sorry!) what an inspiring person.
×

Important Information

By using this site, you agree to our Terms of Use.